Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 11, 2009, 4:50 PM EDT for Pike County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 4:50 PM EDT (20:50 UTC)
- Expired
- Jun 11, 2009, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Pike County, IN
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 112050
TORPAH
INC125-112130-
/O.NEW.KPAH.TO.W.0049.090611T2050Z-090611T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
450 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN PIKE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 530 PM EDT.
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES
SOUTHWEST OF PETERSBURG...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
PETERSBURG...
WINSLOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
SMITH
LAT...LON 3854 8717 3853 8716 3854 8710 3851 8706
3832 8707 3843 8742 3854 8742 3855 8736
3852 8732 3852 8730 3855 8725
TIME...MOT...LOC 2050Z 279DEG 16KT 3846 8732
$$1 follow-up statement
000
WWUS53 KPAH 112113
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM EDT THU JUN 11 2009
INC125-112130-
/O.CON.KPAH.TO.W.0049.000000T0000Z-090611T2130Z/
PIKE IN-
513 PM EDT THU JUN 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHEASTERN PIKE COUNTY IN SOUTHWEST INDIANA...
AT 510 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
OVER EASTERN PIKE COUNTY...MOVING EAST AT 25 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
NORTHEAST PIKE COUNTY...NORTHEAST OF WINSLOW INDIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3842 8725 3851 8716 3853 8716 3852 8711
3851 8706 3832 8707
TIME...MOT...LOC 2113Z 290DEG 22KT 3841 8714
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:36 AM EDT, 12 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 4:36 AM EDT, 12 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT THU JUN 11 2009 .DISCUSSION... MID LEVEL WAVE SEEN ON WVAPOR MOVING INTO WRN MISSOURI EARLY THIS MORNING. MEANWHILE...FRONTAL BOUNDARY FORECAST TO MOVE SOUTHEAST AND INTO THE REGION OVER THE NEXT 24 HOURS...AND THEN STALL EITHER ACROSS OUR SOUTHERN MOST COUNTIES...OR ACROSS NW TENNESSEE INTO THE MO BOOTHEEL BY FRIDAY EVENING. THE RESULT WILL BE A CONTINUED CHANCE OF CONVECTION TODAY THROUGH FRIDAY...WITH A GRADUAL SOUTHWARD SHIFT OF BEST POPS. WILL CONTINUE WITH CONVECTIVE CHANCES SATURDAY AS WELL...WITH THE FRONT BACK INTO THE REGION...ACCOMPANIED BY AN ATTENDANT WAVE RIDING THE BOUNDARY. NO CHANGES WERE MADE TO SUNDAY AND BEYOND...TO MAINTAIN FORECAST CONTINUITY IN THIS ACTIVE FLOW REGIME. GFS/NAM MOS BLEND WAS USED FOR MAX/MIN TEMPS. ..NOLES.. && .AVIATION... AS WIDESPREAD SHOWERS AND STORMS END EARLY THIS MORNING...SOME LOW CLOUDS MAY LINGER IN THE KEVV/KOWB AREA THROUGH MID MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED MOST OF THE DAY. STORMS WILL INCREASE IN COVERAGE DURING THE MIDDAY HOURS AS A WEAK FRONT STARTS MOVING SOUTHEAST INTO THE LOWER OHIO VALLEY. THIS FRONT SHOULD CROSS THE TAF SITES BY MID EVENING...FOLLOWED BY DRY CONDITIONS. ..YORK.. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 11, 4:42 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 342 AM CDT THU JUN 11 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 342 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED STRONG OR SEVERE STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE STRONG WIND AND HAIL. HEAVY RAIN IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY...THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. BETTER CHANCES WILL BE ACROSS SOUTHERN PORTIONS OF THE AREA IN CLOSER PROXIMITY TO A FRONTAL BOUNDARY. ISOLATED STRONG OR SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTHEAST MISSOURI INTO SOUTHWEST KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Jun 11, 3:56 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 256 PM CDT THU JUN 11 2009 ILZ078-112015- WABASH- INCLUDING THE CITIES OF...ALLENDALE AND LANCASTER 256 PM CDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 354 PM EDT/254 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG WINDS 40 TO 50 MPH FROM STRONG THUNDERSTORMS ALONG THE LAWRENCE...WABASH COUNTY LINE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF ALLENDALE TO 5 MILES SOUTHWEST OF ALLENDALE...MOVING EAST AT 25 MPH. PERSONS IN EXTREME EASTERN WABASH COUNTY SHOULD BE PREPARED FOR THESE GUSTY WINDS AS THEY MOVE TOWARD THE WABASH RIVER. MOVE INDOORS TO A PLACE OF SAFETY. STRONG WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND OTHER OUTDOOR OBJECTS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:54 PM EDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 36 min |
| Jun 11, 12:05 AM EDT | Areal Flood Advisory | PAH | Posey, Vanderburgh | 3 hr |
| Jun 11, 1:33 AM EDT | Flash Flood Warning | PAH | Posey | 3 hr |
| Jun 11, 1:41 AM EDT | Areal Flood Advisory | PAH | Spencer, Warrick | 2 hr |
| Jun 11, 3:45 AM EDT | Areal Flood Advisory | PAH | Pike, Spencer, Warrick | 2 hr |
| Jun 11, 4:19 PM EDT | Tornado Warning | PAH | Gibson, Pike | 41 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | PAH | Posey | 35 min |
| Jun 11, 5:17 PM EDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 43 min |
| Jun 11, 5:32 PM EDT | Tornado Warning | PAH | Posey, Vanderburgh, Warrick | 25 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 17 min |
| Jun 11, 5:51 PM EDT | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 24 min |
| Jun 11, 5:57 PM EDT | Areal Flood Advisory | PAH | Posey, Spencer, Vanderburgh, Warrick | 2 hr |
| Jun 11, 6:18 PM EDT | Tornado Warning | PAH | Spencer, Warrick | 34 min |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.